Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 41, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 23, 2008, 11:14 AM CDT for Reno County, Kansas. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2008, 11:14 AM CDT (16:14 UTC)
- Expired
- Apr 23, 2008, 12:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Reno County, KS
The radar
The Wichita radar (KICT), 60 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 11:23 AM CDT | HAIL 1.25 | 3 S Arlington, KS | |
| Apr 23, 11:37 AM CDT | HAIL 0.75 | Arlington, KS | |
| Apr 23, 11:38 AM CDT | HAIL 1.25 | Arlington, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 9:50 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 4.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1813 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 231614
SVRICT
KSC155-231715-
/O.NEW.KICT.SV.W.0041.080423T1614Z-080423T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1114 AM CDT WED APR 23 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL RENO COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 1215 PM CDT.
* AT 1111 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL. THIS STORM WAS LOCATED NEAR ARLINGTON...OR 11 MILES
NORTHWEST OF PRETTY PRAIRIE...AND MOVING EAST AT 16 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ABBYVILLE...ARLINGTON...HAVEN...HUTCHINSON...LANGDON...PARTRIDGE...
PLEVNA...PRETTY PRAIRIE...SOUTH HUTCHINSON...WILLOWBROOK...
HUTCHINSON AIRPORT...YODER...CHENEY LAKE.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEASTERN KANSAS.
LAT...LON 3772 9834 3802 9837 3817 9781 3773 9774
3772 9801 3772 9802
TIME...MOT...LOC 1614Z 248DEG 14KT 3786 9819
$$
JAKUB4 follow-up statements
000
WWUS53 KICT 231623
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1123 AM CDT WED APR 23 2008
KSC155-231715-
/O.CON.KICT.SV.W.0041.000000T0000Z-080423T1715Z/
RENO KS-
1123 AM CDT WED APR 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RENO COUNTY
UNTIL 1215 PM CDT...
AT 1121 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR ARLINGTON...OR 16 MILES NORTH OF
KINGMAN...MOVING NORTHEAST AT 7 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR ARLINGTON BY 1145 AM CDT.
NEAR PARTRIDGE BY 1215 PM CDT.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEASTERN KANSAS.
LAT...LON 3772 9834 3802 9837 3817 9781 3773 9774
3772 9801 3772 9802
TIME...MOT...LOC 1623Z 238DEG 6KT 3786 9820
$$
KRC000
WWUS53 KICT 231638
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1138 AM CDT WED APR 23 2008
KSC155-231715-
/O.CON.KICT.SV.W.0041.000000T0000Z-080423T1715Z/
RENO KS-
1138 AM CDT WED APR 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RENO COUNTY
UNTIL 1215 PM CDT...
AT 1136 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS
LOCATED NEAR ARLINGTON...OR 14 MILES NORTH OF KINGMAN...MOVING EAST
AT 13 MPH.
THE SEVERE THUNDERSTORM WILL BE...
4 MILES NORTH OF PRETTY PRAIRIE BY 1210 PM CDT.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT
WEDNESDAY AFTERNOON FOR SOUTHEASTERN KANSAS.
LAT...LON 3772 9834 3802 9837 3817 9781 3773 9774
3772 9801 3772 9802
TIME...MOT...LOC 1638Z 274DEG 12KT 3785 9815
$$
KRC000 WWUS53 KICT 231643 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1144 AM CDT WED APR 23 2008 KSC155-231715- /O.CON.KICT.SV.W.0041.000000T0000Z-080423T1715Z/ RENO KS- 1144 AM CDT WED APR 23 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL RENO COUNTY UNTIL 1215 PM CDT... AT 1141 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR ARLINGTON...OR 14 MILES NORTH OF KINGMAN...MOVING EAST AT 13 MPH. THE SEVERE THUNDERSTORM WILL BE... 4 MILES NORTH OF PRETTY PRAIRIE BY 1210 PM CDT. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT WEDNESDAY AFTERNOON FOR SOUTHEASTERN KANSAS. LAT...LON 3801 9823 3817 9781 3773 9775 3773 9816 TIME...MOT...LOC 1644Z 274DEG 12KT 3785 9812 $$ KRC
000 WWUS53 KICT 231702 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1203 PM CDT WED APR 23 2008 KSC155-231715- /O.CON.KICT.SV.W.0041.000000T0000Z-080423T1715Z/ RENO KS- 1203 PM CDT WED APR 23 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL RENO COUNTY UNTIL 1215 PM CDT... AT 1201 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF PRETTY PRAIRIE...OR 14 MILES NORTH OF KINGMAN...MOVING EAST AT 14 MPH. THE SEVERE THUNDERSTORM WILL BE... 4 MILES NORTH OF PRETTY PRAIRIE BY 1215 PM CDT. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS OR LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT WEDNESDAY AFTERNOON FOR SOUTHEASTERN KANSAS. LAT...LON 3801 9823 3817 9781 3773 9775 3773 9816 TIME...MOT...LOC 1703Z 274DEG 12KT 3785 9808 $$ KRC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 8:59 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 23, 8:59 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 859 AM CDT WED APR 23 2008 .UPDATE... UPDATED GRIDS TO REFLECT LATEST PRECIPITATION TRENDS. AS FAR AS SEVERITY OF CONVECTION...DEALING MAINLY WITH MULTICELL CLUSTERS THAT ARE PULSING. BETTER DEEP LAYER SHEAR /35 TO 40 KNOTS WHICH WOULD FAVOR ROTATING STORMS...REMAINS WEST OF THE FORECAST AREA. STORMS THIS MORNING THE RESULT OF ISENTROPIC LIFT/LOW LEVEL MOISTURE TRANSPORT. ANY SEVERE STORMS SHOULD BE SHORT LIVED AND NOT ORGANIZED AT THIS TIME. KRC && .PREV DISCUSSION... /ISSUED 637 AM CDT WED APR 23 2008/ UPDATE... WILL BE MAKING MINOR TWEAKS TO GOING GRIDS TO ADJUST TO OBERVATIONS/SHORT TERM TRENDS. IN THE VERY NEAR TERM THE RUC SEEMS TO BE DOING BEST WITH THE LOW LEVEL MOISTURE AND PRECIPITATION. AFTER 1800 UTC ABOUT THERE IS CONSIDERABLE UNCERTAINTY. THE LOCALLY RUN WRF 32KM WITH NO CONVECTIVE PARAMETERIZATION MAY HAVE BEST HANDLE ON PRECIPITATION THIS AFTERNOON/EVENING. IT SHUTS PRECIPITATION DOWN THIS MORNING...THEN REDEVELOPS PRECIPITATION IN FAR EASTERN SECTIONS OF DDC FORECAST AREA AROUND 2100 UTC IN ASSOCIATION WITH RATHER IMPRESSIVE SHORTWAVE. THE BEST LIFT/CHANCE FOR PRECIPITATION WOULD APPEAR TO BE VERY LATE THIS AFTERNOON AND EVENING OVER THE WESTERN HALF OF THE FORECAST AREA WITH SLIGHTLY LOWER CHANCES TONIGHT IN SOUTHEAST KS. BELIEVE THE OPERATIONAL NORTH AMERICAN MODEL/GLOBAL FORECAST SYSTEM MODEL IS UNDERPLAYING CONVECTIVE AVAILABLE POTENTIAL ENERGY THIS AFTERNOON...WITH VALUES CLOSER AT OR ABOVE 2000J/KILOGRAM MORE REALISTIC...WITH EVERYTHING DEPENDING ON AMOUNT OF CLOUDS COVER/HEATING THIS AFTERNOON. -HOWERTON AVIATION... ANOTHER TRICKY SET OF TAFS...WITH CONCERNS ABOUT PRECIPITATION CHANCES AT THE ONSET AND THEN THE THUNDERSTORM CHANCES THIS AFTERNOON/OVERNIGHT. MODELS CONTINUE TO STRUGGLE BADLY WITH LOW LEVEL MOISTURE AND RESULTANT CLOUDS. BELIEVE THREAT OF RAIN SHOWERS WILL WANE BY MIDDLE MORNING...WITH MAINLY SCATTERED CLOUDS FOR MUCH OF THE AFTERNOON. BELIEVE LOCAL VERSION OF WRF WITH NO CONVECTIVE PARAMETERIZATION HAS BEST HANDLE ON PRECIPITATION/THUNDERSTORMS WHICH WOULD SUGGEST VCTS/TSTM TEMPO GROUPS AT KRSL/KHUT BY LATE THIS AFTERNOON....AND VCTS KSLN/KICT A BIT LATER. FOR KCNU...BEST PRECIPITATION CHANCES ARE NOT EXPECTED UNTIL CLOSER TO MIDNIGHT. -HOWERTON PREV DISCUSSION... /ISSUED 300 AM CDT WED APR 23 2008/ DISCUSSION... MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES THROUGH FRIDAY. TODAY-TONIGHT: CONVECTION JUST GETTING STARTED OVER NORTHERN OKLAHOMA AT 02Z...WITH SOME CUMULUS ACROSS SOUTHERN KANSAS. EXPECT THAT CONVECTION WILL INCREASE OVER SOUTHERN KANSAS THIS MORNING AND THEN OVER THE ENTIRE FORECAST AREA THIS AFTERNOON. WHILE PRECIPITATION CHANCES INCREASE THROUGH THE DAY...0-6KM SHEAR REMAINS WEAK. WITH MLCAPE VALUES BETWEEN 1000 AND 2000J/KG...THUNDERSTORMS ARE EXPECTED BUT GIVEN THE WEAK SHEAR SEVERE STORMS ARE NOT EXPECTED. THURSDAY-FRIDAY: MOISTURE TRANSPORT INTO THE AREA REMAINS STRONG ON THURSDAY INTO FRIDAY...STILL AHEAD OF THE SURFACE LOW WHICH WILL BE OVER WESTERN KANSAS. THE BEST 0-6KM SHEAR WILL BE OVER THE AREA THURSDAY LATE AFTERNOON/EARLY EVENING. AT THIS TIME THERE COULD BE SOME SUPERCELLS...ESPECIALLY BETWEEN 00Z AND 03Z. THERE WILL LIKELY BE SOME HEAVY RAINFALL WITH THESE STORMS...BUT WIDESPREAD FLOODING IS NOT EXPECTED. 1 HOUR FLASH FLOOD GUIDANCE FOR SOUTHEAST KANSAS ARE AROUND 2 INCHES...AND 3 HOUR FLASH FLOOD GUIDANCE IS 3 TO 4 INCHES. WHILE THE PRECIPITATION CHANCES CONTINUE INTO FRIDAY...CONFIDENCE IS ONLY MODERATE THAT WIDESPREAD PRECIPITATION WILL ACTUALLY CONTINUE INTO FRIDAY. NAM/WRF KEEPS PRECIPITATION NORTH AND EAST OF KANSAS FROM THURSDAY LATE EVENING THROUGH FRIDAY...BUT MOISTURE TRANSPORT CONTINUES TO BE PRETTY STRONG DURING THAT TIME. WILL KEEP PRECIPITATION CHANCES GOING FOR NOW...BUT LATER SHIFTS WILL NEED TO LOOK AT THIS TIME FRAME AGAIN. SATURDAY-TUESDAY: THE GOING FORECAST LOOKS TO BE PRETTY GOOD...SO NO MAJOR CHANGES NEEDED. NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES THROUGH THE WEEKEND AND INTO NEXT WEEK. ANOTHER SURFACE LOW COMES THROUGH THE AREA SATURDAY EVENING WITH MORE THUNDERSTORM CHANCES. SCHRECK AVIATION...06Z TAFS RSL/SLN/HUT/ICT/CNU ISOLD TSRA POSSIBLE OVERNIGHT AS 850 SOUTHERLY RETURN FLOW ADVECTS MOISTURE/INSTABILITY NWD FROM OKLAHOMA. OPTED TO NOT INCLUDE TS MENTION IN TAFS GIVEN COVERAGE CONCERNS. BETTER CHANCE FOR SCATTERED TSRA COVERAGE WED PARTICULARLY PM/EVE AS A WEAK SHORTWAVE TROF APPROACHES FROM THE SW. DID INCLUDE VCTS FOR THIS. NOT QUITE AS CONFIDENT ABOUT IFR CIGS FORMING DURING THE EARLY MORNING HOURS GIVEN LATEST DEWPOINT TRENDS ESPECIALLY UP IN CENTRAL KS. ALSO...NAM HAS BACKED OFF A BIT ON LOW-LEVEL MOISTURE. NEVERTHELESS WITH EASTERLY UPSLOPE FLOW NORTH OF WARM FRONT IN OKLAHOMA...COULD SEE BOUNDARY LAYER MOISTEN UP ENOUGH TO EVENTUALLY FORM SOME IFR CIGS ACROSS THE AREA. FOR NOW...WILL ONLY CARRY SOME SCATTERED DECKS AROUND 500-800 FT. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 60 80 55 / 40 60 20 30 HUTCHINSON 73 59 78 52 / 50 60 20 30 NEWTON 73 59 79 55 / 40 60 20 30 ELDORADO 75 59 80 56 / 40 60 30 30 WINFIELD-KWLD 76 60 82 57 / 40 60 20 20 RUSSELL 72 59 79 47 / 60 50 20 30 GREAT BEND 71 59 82 49 / 60 50 20 30 SALINA 72 59 79 51 / 50 60 20 30 MCPHERSON 72 58 78 53 / 50 60 20 30 COFFEYVILLE 78 60 82 57 / 30 70 30 20 CHANUTE 77 59 81 57 / 30 70 40 30 IOLA 77 58 81 57 / 30 70 30 30 PARSONS-KPPF 77 59 81 57 / 30 70 30 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 23, 10:15 AM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1015 AM CDT WED APR 23 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-241515- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1015 AM CDT WED APR 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY AND TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE MAINLY ALONG AND WEST OF A LINE FROM EUREKA TO SEDAN. THE MAIN THREATS WITH ANY STORM TODAY WILL BE QUARTER SIZED HAIL OR LARGER... WIND GUSTS OF 60 MPH AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS ACROSS MOST OF THE AREA THURSDAY AND THURSDAY NIGHT. STRONG STORMS WILL BE POSSIBLE. CHECK BACK FOR LATER OUTLOOKS AS THE POTENTIAL SEVERE WEATHER THREAT COULD INCREASE ACROSS PORTIONS OF THE AREA ON THURSDAY. ISOLATED THUNDERSTORMS COULD LINGER ACROSS MAINLY SOUTHEAST KANSAS ON FRIDAY...WITH A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA AGAIN ON SUNDAY. AT THIS TIME THESE STORMS ARE NOT EXPECTED TO BE SEVERE. FIRE DANGER WILL BE HIGH ON THURSDAY ACROSS SOUTHEAST KANSAS...AND HIGH AGAIN ON FRIDAY ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Apr 23, 10:17 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1017 AM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM HAIL 4 W HILLSBORO 38.35N 97.28W
04/23/2008 E1.00 INCH MARION KS TRAINED SPOTTER
&&
RBLSpecial weather statement, Apr 23, 10:35 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1035 AM CDT WED APR 23 2008 KSZ047-231615- BARTON- 1035 AM CDT WED APR 23 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BARTON COUNTY... AT 1032 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR PAWNEE ROCK...OR 8 MILES NORTHWEST OF RADIUM...AND MOVING NORTHEAST AT 21 MPH. PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JAKUB
Local storm report, Apr 23, 10:39 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1039 AM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL 2 N MARION 38.38N 97.02W
04/23/2008 E1.00 INCH MARION KS PUBLIC
&&
RBLLocal storm report, Apr 23, 10:53 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1053 AM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 AM FLOOD 3 W MARION 38.35N 97.07W
04/23/2008 MARION KS LAW ENFORCEMENT
WATER REPORTED OVER THE ROAD AT SEVERAL PLACES ALONG
190TH STREET BETWEEN MARION AND HILLSBORO. WATER ALSO
REPORTED OVER 290TH STREET, AROUND 8 MILES NORTH OF
MARION.
&&
RBLSpecial weather statement, Apr 23, 11:03 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1103 AM CDT WED APR 23 2008 KSZ067-231630- RENO- 1103 AM CDT WED APR 23 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RENO COUNTY... AT 1102 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ARLINGTON...OR 12 MILES NORTHWEST OF PRETTY PRAIRIE...AND MOVING EAST AT 16 MPH. PENNY TO NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. JAKUB
Local storm report, Apr 23, 11:06 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1106 AM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 AM HAIL 7 SE LINCOLNVILLE 38.42N 96.87W
04/23/2008 E1.00 INCH MARION KS PUBLIC
&&
RBLThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:57 AM CDT | Severe Thunderstorm Warning | ICT | Marion | 26 min |
| Apr 23, 9:02 AM CDT | Severe Thunderstorm Warning | ICT | Marion | 58 min |
| Apr 23, 9:43 AM CDT | Severe Thunderstorm Warning | ICT | Marion | 62 min |
| Apr 23, 10:07 AM CDT | Areal Flood Warning | ICT | Marion | 5 hr |
| Apr 23, 10:26 AM CDT | Severe Thunderstorm Warning | ICT | Marion | 64 min |
| Apr 23, 10:45 AM CDT | Severe Thunderstorm Warning | ICT | Chase | 60 min |
| Apr 23, 11:13 AM CDT | Flash Flood Warning | ICT | Chase, Marion | 6 hr |
| Apr 23, 11:41 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sumner | 44 min |
| Apr 23, 11:44 AM CDT | Severe Thunderstorm Warning | ICT | Chase | 61 min |
| Apr 23, 12:15 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 27 min |
| Apr 23, 12:24 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 66 min |
| Apr 23, 12:54 PM CDT | Areal Flood Warning | ICT | Kingman, Reno | 4 hr |
| Apr 23, 1:28 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase | 40 min |
| Apr 23, 1:43 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 41 min |
| Apr 23, 1:45 PM CDT | Areal Flood Warning | ICT | Chase | 6 hr |
| Apr 23, 1:52 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 30 min |
| Apr 23, 2:06 PM CDT | Areal Flood Warning | ICT | Butler | 5 hr |
| Apr 23, 3:07 PM CDT | Areal Flood Warning | ICT | Greenwood | 4 hr |
| Apr 23, 3:52 PM CDT | Flood Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 13 hr |
| Apr 23, 4:05 PM CDT | High Wind Warning | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 115 min |
| Apr 23, 4:27 PM CDT | Areal Flood Warning | ICT | Woodson | 6 hr |
| Apr 23, 5:13 PM CDT | Flash Flood Warning | ICT | Chase, Marion | 3 hr |
| Apr 23, 5:20 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 55 min |
| Apr 23, 5:37 PM CDT | Areal Flood Warning | ICT | Cowley | 2 hr |
| Apr 23, 5:40 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.